Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 33, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 26, 2002, 7:16 PM EST for Allen County, Indiana. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2002, 7:16 PM EST (00:16 UTC)
- Expired
- Jun 26, 2002, 8:15 PM EST
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:05 PM EST | Hail 0.88 | New Haven, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 270016 SVRFWA INC003-270115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 713 PM EST WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN INDIANA * UNTIL 815 PM EST * AT 713 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF FORT WAYNE...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... FORT WAYNE NEW HAVEN MONROEVILLE WOODBURN SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. DIME SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4113 8529 4096 8530 4095 8480 4117 8480 FISHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:01 PM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 2:01 PM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 201 PM EST WED JUN 26 2002 FORECAST PROBLEM IS CHANCE OF SEVERE WEATHER THIS EVENING INTO TONIGHT. SHORT TERM... CURRENT ANALYSIS WAS SHOWING THE LOW CENTERED OVER EASTERN QUEBEC WITH THE COLD FRONT SOUTH-WESTWARD TO KANSAS. SKIES WERE CLEARING FROM WEST TO EAST WITH SOME CU DEVELOPING IN THE WESTERN HALF OF OUR CWA. TEMPERATURES WERE IN THE LOWER 80S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. ETA/AVN DID NOT CHANGE MUCH FROM THE 26/00Z TO 26/12Z RUNS. ETA/AVN/NGM ALL ARE FAIRLY SIMILAR FOR THE NEXT 24 TO 36 HOURS. SO WENT WITH A BLEND OF ALL THREE. ALL THREE MODELS WERE SHOWING SOME INSTABILITY TONIGHT. K-INDICES OF 30-35...TT OF GENERALLY LESS THAN 50...LIS -2 TO -6...AND SHOWALTERS OF 0 TO -3. NGM WAS THE ODDBALL HERE WITH K-INDEX OF 35-40...TT OF GREATER THAN 50...AND SHOWALTERS OF -4 TO -5. DUE TO THE PREVIOUSLY MENTIONED INSTABILITY...AVN/ETA SHOWING SOME OMEGA TONIGHT...AND AVN/NGM/ETA MOS SHOWING 60 TO 80 POP...WILL GO WITH THUNDERSTORMS TONIGHT WITH THE POSSIBILITY THERE FOR SOME STRONG/SEVERE STORMS. THE SHOWERS AND STORMS WILL BE LINGERING AROUND FOR THE MORNING HOURS POSSIBLY MID- DAY BUT WILL DIE OFF FOR THE AFTERNOON AS THE MODELS SHOW DRIER AIR MOVING INTO OUR CWA INTO SATURDAY. DONT FORESEE HAVING TO CHANGE MUCH IN THE CURRENT FORECAST. THE MOS TEMPS ARE IN A GOOD AGREEMENT WITH CURRENT FORECAST. EXTENDED FORECAST... RETURN TO HOT AND HUMID CONDITIONS LOOKS TO BE IN STORE FOR MUCH OF NEXT WEEK. HIGH PRESSURE WILL DOMINATE CONDITIONS INTO MONDAY. WEAK COLD FRONT WILL SLOWLY APPROACH THE REGION ON TUES. LOOKS SIMILAR IN SET UP TO SITUATIONS WE ARE IN NOW WITH VERY LITTLE IN THE WAY OF DYNAMICS/COLD AIR TO PUSH THE FRONT VERY FAST. AS A RESULT...WITH DEEP MSTR AND WARM TEMPS...INSTABILITY EACH AFTN/EVE AND LOCATION OF THE BOUNDARY WOULD POINT TOWARDS CHC OF STORMS TUES AND WEDS. FOLLOWED MANUAL PROGS FOR TEMPS...WITH GUIDANCE NUMBERS NOT FAR OFF FROM THOSE VALUES. .IWX...NONE. LOTHAMER/FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:38 PM EST | Severe Thunderstorm Warning | IWX | Allen | 52 min |
| Jun 26, 8:47 PM EST | Flash Flood Warning | IWX | Allen | 2 hr |
| Jun 26, 8:47 PM EST | Flash Flood Warning | IWX | Allen | 14 hr |
| Jun 26, 11:59 PM EST | Flash Flood Warning | IWX | Allen | 2 hr |
| Jun 27, 12:05 AM EST | Flash Flood Warning | IWX | Allen | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.